BP GETS AS HIGH AS 194/125 ON A REGULAR BASIS.NOW IT IS 167/100. PULSE RATE IS 43bpm. I SEE A DOCTOR WHOM PRESCRIBED DILTIAZEM 90mg X3 A DAY,METOPROLOL TARTRATE 25mg X2 A DAY.HCTZ 50mg X1. MY BP HAS BEEN AS HIGH AS 220/140. I HAVE NAUSEA, "BUGGY ITCHY" EYES. CAN'T FOCUS.
You have very severe, uncontrolled hypertension which needs much better treatment! Your heart rate being slow is reflective of two of the medications that you are on that block the atrioventricular node (conduction system of the heart); diltiazem and metoprolol. Neither of those medications are good at controlling blood pressure. A better beta blocker to use rather than metoprolol is carvedilol as it acts to lower blood pressure through a different mechanism than metoprolol. A better calcium channel blocker to use in you would be amlodipine (rather than diltiazem) as it works to lower blood pressure much more effectively. The HCTZ (hydrochlorothiazide) is a good blood pressure medication and would certainly be reasonable to continue as long as your kidney function and lab tests for electrolytes are ok. If you have blurry vision, headaches, chest pain, or shortness of breath with blood pressure that high, you need to get to an emergency room ASAP!
There are many other medications and classes of medications that you could take to improve your blood pressure control (if you were my patient, I would put you on at least two other agents). The longer that your blood pressure remains this way, the more damage it can cause to your heart, kidneys, and other organ systems. You should see your physician again and reemphasize how high your blood pressure is (with symptoms of blurry vision!). Hope that helps.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.